Alert archive / New Mexico / Red Flag Warnings in 2016
Red Flag Warning 27, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at May 25, 2016, 3:45 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at May 26, 2016, 10:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2016, 3:45 PM MDT (21:45 UTC)
- In effect from
- May 26, 2016, 10:00 AM MDT
- Expired
- May 26, 2016, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4036 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
965 WWUS85 KABQ 252145 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 345 PM MDT WED MAY 25 2016 ...RED FLAG WARNING IN EFFECT THROUGH EARLY THIS EVENING FOR THE EASTERN PLAINS AND ALSO THE NORTHEAST HIGHLANDS EAST OF THE SANGRE DE CRISTO MOUNTAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... ...RED FLAG WARNING THURSDAY LATE MORNING THROUGH EARLY EVENING FOR THE EASTERN PLAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... .FINE FUELS HAVE LIKELY DRIED SUFFICIENTLY FOR CRITICAL FIRE WEATHER CONDITIONS TO BE A CONCERN ACROSS PORTIONS OF EASTERN NEW MEXICO THROUGH THURSDAY...DESPITE A MOSAIC OF GREEN-UP CONDITIONS. NEAR TO ABOVE AVERAGE TEMPERATURES...SEVERAL HOURS OF SINGLE DIGIT RELATIVE HUMIDITY VALUES...HIGH MIXING HEIGHTS...STRONG SOUTHWEST WINDS AND WIDESPREAD HAINES VALUES OF 6 ARE EXPECTED THROUGH EARLY THIS EVENING AND AGAIN ON THURSDAY. OVERNIGHT HUMIDITY RECOVERIES WILL GENERALLY BE POOR OVER CENTRAL AND EASTERN NEW MEXICO AGAIN TONIGHT. NMZ104-108-260300- /O.UPG.KABQ.FW.A.0031.160526T1600Z-160527T0300Z/ /O.NEW.KABQ.FW.W.0027.160526T1600Z-160527T0300Z/ /O.CON.KABQ.FW.W.0026.000000T0000Z-160526T0300Z/ NORTHEAST PLAINS-EAST CENTRAL PLAINS- 345 PM MDT WED MAY 25 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...NORTHEAST AND EAST CENTRAL PLAINS. CRITICAL CONDITIONS WILL CONTINUE THROUGH EARLY THIS EVENING...THEN RETURN THURSDAY. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 OR 45 MPH. THE STRONGER GUSTS ARE EXPECTED THURSDAY. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT TODAY AND THURSDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ103-260300- /O.CON.KABQ.FW.W.0026.000000T0000Z-160526T0300Z/ NORTHEAST HIGHLANDS- 345 PM MDT WED MAY 25 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * AREA AND TIMING...NORTHEAST HIGHLANDS EAST OF THE SANGRE DE CRISTO MOUNTAINS THIS AFTERNOON THROUGH EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 35 OR 40 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 44
2 follow-up statements
938 WWUS85 KABQ 260251 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 851 PM MDT WED MAY 25 2016 ...RED FLAG WARNING FROM 10 AM TO 9 PM MDT THURSDAY FOR THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... .FINE FUELS HAVE LIKELY DRIED SUFFICIENTLY FOR CRITICAL FIRE WEATHER CONDITIONS TO BE A CONCERN ACROSS PORTIONS OF EASTERN NEW MEXICO THURSDAY...DESPITE A MOSAIC OF GREEN-UP CONDITIONS. NEAR TO ABOVE AVERAGE TEMPERATURES...SEVERAL HOURS OF SINGLE DIGIT RELATIVE HUMIDITY VALUES...HIGH MIXING HEIGHTS...STRONG SOUTHWEST WINDS AND WIDESPREAD HAINES VALUES OF 6 ARE EXPECTED AGAIN THURSDAY. OVERNIGHT HUMIDITY RECOVERIES WILL CONTINUE TO BE FAIR TO POOR OVER CENTRAL AND EASTERN NEW MEXICO AGAIN TONIGHT. NMZ104-108-261400- /O.EXP.KABQ.FW.W.0026.000000T0000Z-160526T0300Z/ /O.CON.KABQ.FW.W.0027.160526T1600Z-160527T0300Z/ NORTHEAST PLAINS-EAST CENTRAL PLAINS- 851 PM MDT WED MAY 25 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... * AREA AND TIMING...NORTHEAST AND EAST CENTRAL PLAINS. CRITICAL CONDITIONS WILL REDEVELOP MID TO LATE THURSDAY MORNING AND PERSIST THROUGH EARLY EVENING BEFORE DIMINISHING. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 OR 45 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ103-260400- /O.EXP.KABQ.FW.W.0026.000000T0000Z-160526T0300Z/ NORTHEAST HIGHLANDS- 851 PM MDT WED MAY 25 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... $$
747 WWUS85 KABQ 261328 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 728 AM MDT THU MAY 26 2016 ...RED FLAG WARNING FROM 10 AM TO 9 PM MDT TODAY FOR THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY AND AN UNSTABLE ATMOSPHERE... .FINE FUELS HAVE LIKELY DRIED SUFFICIENTLY FOR CRITICAL FIRE WEATHER CONDITIONS TO BE A CONCERN ACROSS PORTIONS OF EASTERN NEW MEXICO TODAY...DESPITE A MOSAIC OF GREEN-UP CONDITIONS. NEAR TO ABOVE AVERAGE TEMPERATURES...SEVERAL HOURS OF SINGLE DIGIT RELATIVE HUMIDITY VALUES...HIGH MIXING HEIGHTS...STRONG SOUTHWEST WINDS AND WIDESPREAD HAINES VALUES OF 6 ARE EXPECTED AGAIN TODAY. NMZ104-108-270300- /O.CON.KABQ.FW.W.0027.160526T1600Z-160527T0300Z/ NORTHEAST PLAINS-EAST CENTRAL PLAINS- 728 AM MDT THU MAY 26 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * AREA AND TIMING...NORTHEAST AND EAST CENTRAL PLAINS. CRITICAL CONDITIONS WILL REDEVELOP MID TO LATE THIS MORNING AND PERSIST THROUGH EARLY EVENING BEFORE DIMINISHING. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 OR 45 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 25, 3:32 PM MDT, 13 minutes earlier.
Area forecast discussion, May 25, 3:32 PM MDT, 13 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 332 PM MDT WED MAY 25 2016 .SYNOPSIS... The next weather system will cross over New Mexico Thursday then move east into the plains Friday. Temperatures will average 5 to 15 degrees below normal. Scattered showers and storms with gusty winds and little rainfall are likely for the northern higher terrain both days. Windy conditions will impact eastern New Mexico Thursday with high fire danger. Temperatures will warm up again over Memorial Day weekend with lots of 70's and 80's. A dryline over eastern New Mexico Sunday may allow for a few strong to possibly severe storms along the Texas line. Next week will feature near normal temperatures, lighter winds, and continued chances for showers and storms over the mountains and eastern New Mexico. && .DISCUSSION... Deep atmospheric mixing over NM today has led to gusty southwest winds and very low humidities. Temperatures have topped out in the 70's and 80's with humidity values averaging below 10%. A few cu are attempting to build over the western high terrain where 20Z LAPS data suggests lifted indices near -1C and some weak CAPE. Any activity will be dry with mainly gusty winds. Near-term model guidance shows this activity expanding into the northwest higher terrain and southwest CO overnight. The center of an unseasonably deep 564DM H5 low center will move over northern NM Thursday. A 40kt 700-500mb layer jet will stream overhead while a surface low deepens to near 994mb over southeast CO. Deep mixing again across the east will favor widespread windy conditions with potential for isolated areas of windy advisory around the Sacramento/Capitan Mts and around KTCC. Will hold off on highlights to see if increasing trend continues. Temperatures will fall to between 5 and 15 degrees below normal through Friday as 700mb cold advection near -2 stdev moves into northern NM. Scattered showers will mainly impact the northern high terrain with snow levels averaging above 10kft. A couple inches of snow are even possible for the 2-day period. Otherwise, most areas will not see wetting precipitation (>0.10") through Friday. Saturday through Memorial Day will feature a nice warming trend as pressure heights rise and 700mb temps warm to between +9 and +12C. Most areas will remain very dry with lots of sun and late afternoon breezes. A dryline over eastern NM will increase the chance for some storms along the TX state line, especially on Sunday, where strong to severe storms are possible. Another late spring, weak upper low feature is shown by extended models to take shape over southern CA Monday and move through AZ Tuesday then into NM Wednesday. This will help keep a nice tap of Gulf moisture over the eastern plains with daily rounds of storms possible. Any strong outflow boundaries from storms across the east could help force low level moisture westward into the Rio Grande Valley. This will keep high temps slightly below normal west to the Cont Divide with isolated storms possible. The main focus for precip will however be across the east through about Thursday. Guyer && .FIRE WEATHER... An upper level low will approach the Four Corners from the Southwest tonight into Thursday morning, then it will pass eastward along the NM/CO border Thursday afternoon and night. This trajectory will continue to steer a persistent dry slot over S and E parts of the forecast area into Thursday, with a stream of stronger winds aloft. Surface winds will be strongest across the east, where several hours of single digit humidities will combine with near to above normal temperatures and strong instability to make critical fire weather conditions likely for the rest of today and again on Thursday. As the upper low passes, high temperatures will trend downward around 4 to 12 degrees Thursday from today'sreadings. The dry out from the past few days of Red Flag conditions should make up for the cooler readings on the eastern plains, where a red flag warning is being issued with this forecast package. Locally critical fire weather conditions should reach as far west as the east slopes of the central mountain chain and lower Rio Grande Valley on Thursday, but the limited coverage, cooler temperatures and lower Haines values preclude the need fire weather headlines that far west. Winds will shift out of the NW and weaken some Friday. Temperatures will also keep cooling further below normal in the east on Friday, and Haines values will moderate, finally reducing the fire weather threat on the plains. There will still be some localized critical conditions east of the Manzano Mountains onto the east central plains, but not enough coverage for a headline. There will also be a slight chance for mainly dry showers and thunderstorms across NW areas starting this evening, which will spread to much of the north and west Thursday. Wrap around moisture from the exiting upper low will stream over northern areas Friday, and a trailing shortwave trough will cross northeast areas with a chance of wetter variety showers and storms mainly from the northern mountains eastward. Precipitation chances will linger mainly in the northern mountains through the weekend and early next week as a long wave trough persists over the Great Basin. Low level moisture is forecast to stream northward into eastern NM Saturday night, with dryline thunderstorms possible on Sunday and Monday across the plains. Precip chances may then become more widespread on Tuesday as a weak upper low arrives from the west. 44 && .AVIATION... 18Z TAF CYCLE SW winds will be breezy to windy this aftn, and again on Thursday, as an upper low approaching the Four Corners from the west steers stronger winds aloft over NM. The strongest surface winds both days will be around the S central mountains and across the E plains. There could be a few dry and gusty virga showers and thunderstorms over the NW mountains this evening, but they will be more likely on Thursday, when they will favor western and northern areas. 44 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 44 70 44 75 / 5 10 5 0 Dulce........................... 33 66 36 69 / 5 30 20 20 Cuba............................ 35 66 37 69 / 0 10 10 10 Gallup.......................... 33 65 36 71 / 0 10 10 5 El Morro........................ 30 61 34 68 / 0 10 10 0 Grants.......................... 34 65 37 71 / 0 5 5 5 Quemado......................... 39 61 39 67 / 0 5 5 0 Glenwood........................ 45 72 45 77 / 0 0 0 0 Chama........................... 31 61 33 63 / 5 30 30 40 Los Alamos...................... 46 66 42 67 / 0 5 10 10 Pecos........................... 46 67 40 67 / 0 5 5 10 Cerro/Questa.................... 34 65 35 63 / 0 20 20 40 Red River....................... 33 59 31 54 / 0 30 30 50 Angel Fire...................... 30 61 31 56 / 0 20 20 40 Taos............................ 34 67 35 65 / 0 5 10 30 Mora............................ 43 66 39 62 / 0 5 10 30 Espanola........................ 45 70 42 71 / 0 5 5 5 Santa Fe........................ 43 67 41 68 / 0 5 5 5 Santa Fe Airport................ 40 70 41 71 / 0 5 5 5 Albuquerque Foothills........... 52 71 49 75 / 0 5 5 0 Albuquerque Heights............. 51 73 49 77 / 0 0 5 0 Albuquerque Valley.............. 47 75 48 79 / 0 0 5 0 Albuquerque West Mesa........... 49 73 48 78 / 0 0 5 0 Los Lunas....................... 46 75 47 79 / 0 0 5 0 Rio Rancho...................... 50 73 48 77 / 0 0 5 0 Socorro......................... 49 77 50 81 / 0 0 5 0 Sandia Park/Cedar Crest......... 49 67 43 69 / 0 5 5 0 Tijeras......................... 47 71 44 72 / 0 5 5 0 Moriarty/Estancia............... 44 71 41 72 / 0 0 5 0 Clines Corners.................. 43 67 40 69 / 0 0 5 0 Gran Quivira.................... 47 69 43 72 / 0 0 5 0 Carrizozo....................... 52 73 47 76 / 0 5 5 0 Ruidoso......................... 49 67 43 69 / 0 0 5 0 Capulin......................... 41 72 41 61 / 0 5 20 30 Raton........................... 45 74 40 66 / 0 5 10 30 Springer........................ 45 76 42 69 / 0 0 5 20 Las Vegas....................... 45 69 41 68 / 0 5 5 10 Clayton......................... 50 81 47 72 / 0 0 10 30 Roy............................. 50 76 44 70 / 0 0 5 20 Conchas......................... 55 82 50 78 / 0 0 5 5 Santa Rosa...................... 55 81 50 79 / 0 0 5 0 Tucumcari....................... 52 86 51 82 / 5 0 5 5 Clovis.......................... 55 84 48 81 / 5 0 5 0 Portales........................ 56 85 50 82 / 5 0 5 0 Fort Sumner..................... 53 83 50 81 / 0 0 5 0 Roswell......................... 53 88 51 87 / 0 0 5 0 Picacho......................... 54 79 48 80 / 0 0 5 0 Elk............................. 53 74 45 74 / 0 0 5 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM MDT this evening for the following zones... NMZ103-104-108. Fire Weather Watch from Thursday morning through Thursday evening for the following zones... NMZ104-108. &&
Hazardous weather outlook, May 25, 6:01 AM MDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 601 AM MDT WED MAY 25 2016 NMZ501>540-261200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 601 AM MDT WED MAY 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY EVENING FOR THE EASTERN PLAINS AND NORTHEAST HIGHLANDS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FIRE WEATHER WATCH IS IN EFFECT THURSDAY FOR THE EASTERN PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS. 11
Nearby
Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.